Hello, I am a 27 y/o healthy female. I took amoxicillin for strep then 5 days into taking the medicine I got a VERY BAD yeast infection. I stopped taking the antibiotics and took 200 mg of Difclucan. The next day, I took another 150 mg of difclucan. Now it is the next day and my yeast infection has not gone away, infact it feels worse. I have had to miss work for two days because I am in so much pain and discomfort. My vagina is very swollen and was even bleeding a little yesterday. I am worried that the diflucan will not work for me. I got the difclucan from my roomate... I was desperate for a relief and I had taken it before for yeast infections many times. After the diflucan didnt work I went to visit my doctor. My doctor also prescribed me three days of clotrimazole tubes. I didn't tell her I had already started taking the diflucan. Should I use that as well as continuing to take the diflucan? I have two more 150 mg diflucan pills I can take. Please help!! I am desperate and in so much pain. Thank you.
It's a shame you did not tell the doctor exactly what you had taken. You would have had better treatment if you had. At least though you have received an accurate yeast infection diagnosis.
I don't think there is any need for you to take the clotrimazole. In most cases diflucan will be more than sufficient to treat a vaginal yeast infection.
Most yeast infections go away within a few days after starting treatment. However, you may continue to feel itchy and irritated, even after the infection is gone.
If you do not get better within a few days after finishing treatment, call your doctor or nurse for advice.
For more information please visit:
- Amoxicillin Information for Consumers
- Amoxicillin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amoxicillin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Amoxicillin - Does all antibiotics and antiviral medications have a side effect that can cause yeast
Updated 30 Dec 2013 • 1 answer
Updated 6 Jul 2015 • 3 answers
Vaginal Yeast Infection - So I had a yeast infection and took 2 different kinds of medicine for it.?
Updated 10 Feb 2015 • 2 answers
Updated 2 Jun 2015 • 1 answer
Vaginal Yeast Infection - I'm on my second day of Monistat 7, I was prescribed antibiotics for a UTI
Updated 17 Nov 2017 • 2 answers